Pennsylvania, 2002Tornado in Pennsylvania, November 10, 2002
November 10, 2002 · NWS PBZ · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 19
- Property damage
- $1.0 million
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Nov 10, 7:25 PM EST, 29 minutes earlier.
Area forecast discussion, Nov 10, 7:25 PM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
725 PM EST SUN NOV 10 2002
UPDATED ZNS FOR TORNADAO WATCH.
FCSTID = 14
PIT 56 61 39 48 / 90 30 10 30
HLG 57 63 40 49 / 90 30 10 30
MGW 57 63 40 49 / 90 30 10 30
ZZV 55 61 39 49 / 90 10 10 10
PHD 54 60 38 49 / 90 10 10 10
FKL 52 57 35 44 / 90 30 10 30
DUJ 52 57 35 44 / 90 30 10 30
LBE 57 62 38 47 / 90 40 10 40
BTP 54 59 37 46 / 90 30 10 30
IDI 56 60 37 46 / 90 40 10 40
ODM 53 59 34 44 / 90 40 10 40
.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
Hazardous weather outlook, Nov 10, 6:20 AM EST, 13 hours 34 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-101300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
620 AM EST SUN NOV 10 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA...EAST
CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND.
.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS THE
ENTIRE AREA. WHILE THESE STORMS CAN FORM ANYWHERE ACROSS THE
FORECAST AREA...THE REGION MOST LIKELY TO BE AFFECTED IS ALONG AND
SOUTH OF INTERSTATE 70...OR ROUGHLY SOUTH OF A LINE FROM ZANESVILLE
OHIO...TO WHEELING WV...TO WASHINGTON PA.
THESE STORMS HAVE THE POTENTIAL OF PRODUCING DAMAGING STRAIGHT-LINE
WINDS OF 60 MPH OR MORE AS THEY MOVE ACROSS THE AREA.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 10, 5:45 PM EST, 2 hours 9 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-110300-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
545 PM EST SUN NOV 10 2002
...SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH MIDNIGHT...
THE NATIONAL WEATHER SERVICE SAYS THAT THUNDERSTORMS MAY CONTAIN
STRONG WIND GUSTS AND HEAVY DOWNPOURS OVER THE HEAD OF THE OHIO
REGION THIS EVENING AND TONIGHT. THERE IS A SLIGHT RISK THAT
THUNDERSTORM WIND GUSTS WILL EXCEED 60 MPH...CAUSING DAMAGE. LARGE
HAIL IS ALSO A POSSIBILITY WITH THESE THUNDERSTORMS. RAIN AMOUNTS
MAY EXCEED ONE INCH IN A SHORT PERIOD...CAUSING WATER PONDING IN LOW
LYING AREAS. FREQUENT CLOUD TO GROUND LIGHTNING WILL POSE AN
ADDITIONAL THREAT FROM THE THUNDERSTORMS.
A LINE OF SEVERE THUNDERSTORMS DEVELOPED OVER WESTERN OHIO LATE THIS
AFTERNOON...AND THE LINE WILL CONTINUE TO MOVE TOWARD EASTERN
OHIO AND WESTERN PENNSYLVANIA THROUGH THE EVENING HOURS. IF THE
ATMOSPHERE REMAINS UNSTABLE...THE LINE OF INTENSE THUNDERSTORMS WILL
MOVE ACROSS WESTERN PENNSYLVANIA AND WESTERN MARYLAND BEFORE
MIDNIGHT.
IF THE LINE REMAINS UNSTABLE AFTER DARK...THE SKYWARN NET MAY HAVE
TO BE ACTIVATED THIS EVENING AND TONIGHT.
Special weather statement, Nov 10, 7:52 PM EST, 2 minutes before
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021-022-110500-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
752 PM EST SUN NOV 10 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH EFFECTIVE
THIS SUNDAY NIGHT AND MONDAY MORNING UNTIL 1200 AM EST FOR THE
FOLLOWING COUNTIES...
IN OHIO...
BELMONT CARROLL COLUMBIANA
COSHOCTON GUERNSEY HARRISON
JEFFERSON MONROE MUSKINGUM
NOBLE TUSCARAWAS
IN PENNSYLVANIA...
ALLEGHENY ARMSTRONG BEAVER
BUTLER CLARION FAYETTE
FOREST GREENE INDIANA
JEFFERSON LAWRENCE MERCER
VENANGO WASHINGTON WESTMORELAND
IN WEST VIRGINIA...
BROOKE HANCOCK MARION
MARSHALL MONONGALIA OHIO
WETZEL
A TORNADO WATCH MEANS TORNADOES ARE POSSIBLE. IF TORNADOES BECOME
CERTAIN...WARNINGS WILL BE ISSUED.
Tornado, Mercer
- When
- November 10, 7:54 PM EST to 8:02 PM EST
- Where
- Mercer County, Sharpsville
- Rating
- F2
- Path length
- 7 mi
- Path width
- 500 yd
- Deaths
- 1 direct, 0 indirect
- Injuries
- 19 direct, 0 indirect
- Property damage
- $1.0 million
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.250, -80.467
Starting about 7:54 PM, an F2 tornado touched down near Trout Island Road, east of Sharpsville. The tornado traveled northeast at 50 mph, crossed Route 18, then ripped into Clark. It crossed Shenango River Lake and tracked to New Hamburg, where it dissipated 8:02 PM. The tornado path was 7 miles long, about 500 yards wide at its maximum, in the town of Clark. Maximum winds estimated 155 mph. Majority of damage and all injuries occurred in Clark. Fifteen homes completely destroyed, 13 major damage, 29 had minor damage. One business destroyed; 1 suffered major damage. A large number of trees were snapped or toppled. Large truck was overturned. One van was thrown across Route 258. Several other vehicles were moved by the tornado or suffered considerable damage. Strongest tornado in Mercer county since May 31,1985.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Tornado, Mercer | 2002-11-10 | 81 | Male | Permanent Home | Direct |
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Tennessee, November 10, 20028 deaths · 51 injured · $1.6 million · F3 · 12 events
- Tornadoes in Alabama, November 10, 20027 deaths · 53 injured · $4.3 million · F3 · 4 events
- Tornado in Tennessee, November 10, 20027 deaths · 28 injured · $968,000 · F3 · 1 event
- Tornadoes in Ohio, November 10, 20024 deaths · 17 injured · $30 million · F4 · 5 events
- Tornadoes in Alabama, November 10, 20024 deaths · 38 injured · $3.2 million · F3 · 3 events
- Tornadoes and Hail in Mississippi, November 10 to 11, 20021 death · 55 injured · $61 million · F3 · 33 events
- Tornadoes in Ohio, November 10, 20021 death · 2 injured · $14 million · F3 · 3 events
- Tornadoes and Flooding in Georgia, November 10 to 11, 200214 injured · $11 million · F2 · 61 events
- Tornado in Alabama, November 10, 20021 death · 4 injured · $1.2 million · F2 · 1 event
- Tornadoes and Flooding in Ohio, November 10, 20022 injured · $774,000 · F3 · 49 events
- Tornadoes in Indiana, November 10, 20023 injured · $380,000 · F3 · 3 events
- Tornadoes and Damaging Wind in Ohio, November 10, 20024 injured · $15 million · F2 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5323155.